MAUDE Adverse Event Report: KARL STORZ SE & CO. KG DEVICE, SUBCUANEOUS FACIA CLOSURE; BERCI FASCIAL CLOSURE DEVICE

KARL STORZ SE & CO. KG DEVICE, SUBCUANEOUS FACIA CLOSURE; BERCI FASCIAL CLOSURE DEVICE
Model Number 26173AM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product has not been returned, therefore no evaluation findings are available, should additional information be available a supplemental filing maybe submitted.
 
Event or Problem Description
During a laparoscopic vertical or partial gastrectomy procedure, the tip of the instrument broke in the fatty layers of the patient.Attempts were made with ultrasound and palpations to locate the device tip.The doctor was unable to retrieve the piece from the patient.The doctor decided to leave the tip inside and informed the patient.An x-ray was taken in recovery which was also negative.

Brand Name
DEVICE, SUBCUANEOUS FACIA CLOSURE
Common Device Name
BERCI FASCIAL CLOSURE DEVICE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm
MDR Report Key11611040
Report Number9610617-2021-00037
Device Sequence Number19604525
Product Code GCJ
UDI-Device Identifier04048551097755
UDI-Public4048551097755
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K942612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173AM
Device Catalogue Number26173AM
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2021
Initial Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight91